Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Started bleeding after taking emergency contraceptive pill. Is this normal?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5630 Questions
Hi,I took emergency contraceptive pill and after 5 days now I'm bleeding.i had my last period on the 21 st of march which lasted 7 days. Is it normal to bleed like that?
Posted Mon, 22 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 25 minutes later
Thank you for your query.

The emergency contraceptive pill is a hormonal preparation.
It is normal to have some form of bleeding after taking it.
It will also alter the pattern of your normal menstrual period.
You might have it a week earlier or a week later , maybe more, from your expected date of period.
It is not a substitute for regular contraceptive use, and frequent use of emergency contraceptives will lead to irregular menstrual cycles.
Right now, please use protection, until you have your normal period, which , as I warned you, might not arrive on the expected date.

Take care, and feel free to ask any further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor